Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access September 1, 2003

Nonadaptive search problem with sets of equal sum

Emil Kolev
From the journal Open Mathematics

Abstract

Consider the set A={1,2,3,…,2n}, n≥3 and let x∈ A be unknown element. For given natural number S we are allowed to ask whether x belongs to a subset B of A such that the sum of the elements of B equals S. We investigate for which S it is possible to find x using a nonadaptive search.

Keywords: 05A05

[1] J. Czyzowicz, D. Mundici, A. Pelc: “Ulam’s Searching Game With Lies”, J. Combin. Theory Ser. A, Vol. 52, (1989), pp. 62–76. http://dx.doi.org/10.1016/0097-3165(89)90062-910.1016/0097-3165(89)90062-9Search in Google Scholar

[2] R. Hill and J.P. Karim: “Searching With lies: the Ulam Problem”, Discrete Mathematics, Vol. 106–107, (1992), pp. 273–283. http://dx.doi.org/10.1016/0012-365X(92)90554-S10.1016/0012-365X(92)90554-SSearch in Google Scholar

[3] E. Kolev: “Nonadaptive Search With Sets of Given Sum”, Proc. ACCT’9, Tsarskoe selo, (2002), pp. 159–162. Search in Google Scholar

[4] E. Kolev and I. Landgev: “On a Two-Dimensional Search Problem”, Serdica Math. J., Vol. 21, (1995), pp. 219–230. Search in Google Scholar

[5] M. Ruszinko: “On a 2- and 3- Dimensional Search Problem”, Proc. of the Sixt Joint Swedish—Russian Workshop on Inf. Theory, Aug. 21–27, 1993, Mölle, pp. 437–440. Search in Google Scholar

[6] J. Spencer: “Guess a Number-With Lying”, Math. Mag., Vol. 57, (1984), pp. 105–108. http://dx.doi.org/10.2307/268959310.2307/2689593Search in Google Scholar

Published Online: 2003-9-1
Published in Print: 2003-9-1

© 2003 Versita Warsaw

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Scroll Up Arrow